MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/14MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/14MM
Catalog Number 02.09.0114H
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 july 2024.Lot 2200965: (b)(6) items manufactured and released on 07-jun-2022.Expiration date: 2027-may-22.No anomalies found related to the problem.To date, 3 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department revision surgery was performed approximately one year after the implantation of a constrained hinge prosthesis.The primary reason for the revision was identified as the breakage of the inlay screw.However, the available x-rays not only show the broken screw but also the disassembling of the system, with the post having come out of its seat.The causes of the screw breakage remain unknown.The fixation of the insert was significantly compromised due to the absence of the screw.This insert was not fixed in place but was held only against rotation by the shallow perimetral wall of the tray, with no mechanism to prevent it from lifting up in case of joint distraction.This situation, combined with some degree of joint laxity, may have led to the disassembly of the prosthesis.According to the report, only the insert was replaced, which made the revision surgery not excessively traumatic for the patient and required no further bone disruption.Additional items involved in the event, batch review performed on 31 july 2024.Gmk-hinge 02.09.2601r femoral component size1 r (k130299) lot.2115094 lot 2115094: (b)(4) items manufactured and released on 09-mar-2022.Expiration date: 2027-feb-22.No anomalies found related to the problem.To date, only this item of this lot has been sold.Gmk-hinge 02.09.4001r fixed tibial tray size1 r (k130299) lot.2116294 lot 2115094: (b)(4) items manufactured and released on 13-apr-2022.Expiration date: 2027-mar-30.No anomalies found related to the problem.To date, only this item of this lot has been sold.
 
Event or Problem Description
The patient came in for a post-op appointment and a post-op x-ray showed a broken poly screw and the cause is unknown.Also, the femur was found dissociated from the baseplate (post was out of its seat).About 1 year and 2 months after the primary surgery, the surgeon decided to revise the patient and revised the insert (same ref, different lot).The surgery was completed successfully.
 
Additional Manufacturer Narrative
E1.Initial reporter: the city address reported in the initial report (villaneuve la garenne) was incorrect, it was deleted.
 
Event or Problem Description
The patient came in for a post-op appointment and a post-op x-ray showed a broken poly screw and the cause is unknown.The femur was found dissociated from the baseplate (post was out of its seat) and the liner was also dissociated from the baseplate.About 1 year and 2 months after the primary surgery, the surgeon decided to revise the patient and revised the insert (same ref, different lot; the rest of the broken screw was removed with a sharp 1/4 inch osteotome).The surgery was completed successfully.The surgeon believes that the root cause of the implant failure is directly associated with the patella tendon issues that created the instability.We trialed a thicker poly but, it was not possible to go larger.After replacing the broken screw/poly, there was an extensive patella tendon repair done.
 
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department: revision surgery was performed approximately one year after the implantation of a constrained hinge prosthesis.The primary reason for the revision was identified as the breakage of the inlay screw.However, the available x-rays not only show the broken screw but also the disassembling of the system, with the post having come out of its seat.The causes of the screw breakage remain unknown.The fixation of the insert was significantly compromised due to the absence of the screw.This insert was not fixed in place but was held only against rotation by the shallow perimetral wall of the tray, with no mechanism to prevent it from lifting up in case of joint distraction.This situation, combined with some degree of joint laxity, may have led to the disassembly of the prosthesis.
 
Additional Manufacturer Narrative
On 09 oct 2024, follow up 3 was sent to correct the batch of the tibial tray.Batch review performed on 31 jul 2024.Gmk-hinge 02.09.4001r fixed tibial tray size 1 r (k130299) lot 2116294: (b)(4) items manufactured and released on 13-apr-2022.Expiration date: 2027-mar-30.No anomalies found related to the problem.To date, (b)(4) items of this lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
In the initial report, it was reported that the device was available.However, the device has not yet been received therefore we consider it unavailable.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 1/14MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20083675
Report Number3005180920-2024-00653
Device Sequence Number20795391
Product Code KRO
UDI-Device Identifier07630030824999
UDI-Public07630030824999
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.09.0114H
Device Lot Number2200965
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date08/28/2024
09/25/2024
10/09/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight165 KG
Patient RaceWhite